MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA SINGLE PORT; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. BD NEXIVA SINGLE PORT; PERIPHERAL IV CATHETERS
Catalog Number 383519
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B3.The date received by manufacturer has been used for this field.H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that bd nexiva single port leaked at the septum.The following information was provided by the initial reporter: we had incidents that the back-end portion of these iv catheters were leaking and causing patient safety issue.Customer response on 28-apr-2025.1.Can you please provide an exact date of event in format mm-dd-yyyy? i can't remember when the actual dates were all six cases were in the last 4 weeks.2.Describe any patient harm, injury, complication or negative outcome that occurred as a result of the event.In every case because the back end of the catheter was leaking so the catheter had to be removed and replaced requiring the patient to have to get poked with another needle to have a patient iv access.
 
Event or Problem Description
No additional information.
 
Additional Manufacturer Narrative
Investigation results: the complain of a leak at the septum was confirmed and the cause appeared to be manufacturing related.Two photographs and three 18g nexiva units were provided for investigation.What appeared to be blood residue was present between the grey canister and the catheter adapter, which was indicative of leakage.The septum was deformed, which suggests that the septum was misaligned at the time of assembly within the catheter adapter.The damage appeared to be manufacturing related and the appropriate manufacturing personnel were notified of this complaint.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.

Brand Name
BD NEXIVA SINGLE PORT
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key21969937
Report Number1710034-2025-00755
Device Sequence Number20958101
Product Code FOZ
UDI-Device Identifier00382903835195
UDI-Public(01)00382903835195(11)240822(17)270731(10)4235516
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383519
Device Lot Number4235516
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2025
Supplement Date Received by Manufacturer06/03/2025
Initial Report FDA Received Date05/06/2025
Supplement Report FDA Received Date06/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown